MAUDE Adverse Event Report: ORTHO ORGANIZERS, INC CARRIERE MOTION 3D COLORS CLASS II 22MM LEFT-SILVER; METAL ORTHODONTIC BRACKET

ORTHO ORGANIZERS, INC CARRIERE MOTION 3D COLORS CLASS II 22MM LEFT-SILVER; METAL ORTHODONTIC BRACKET
Model Number 424-922LN
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Tooth Fracture (2428)
Date of Event 12/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was bonded on (b)(6) 2018.Instructions for debonding the device state that the protocol is to "orient the instrument toward the mesial aspect of the cuspid or bicuspid pad in an occlusal/gingival aspect.Gently squeeze, applying increased coninuous pressure, without any twisting or pulling until the bond fails." based on the input from the orthodontist's office, the device was removed using the protocol for removing a bracket, which likely would have included twisting and pulling motions.
 
Event or Problem Description
While dental hygienist was debonding orthodontic device, patient experienced an enamel fracture of upper left cuspid.

Brand Name
CARRIERE MOTION 3D COLORS CLASS II 22MM LEFT-SILVER
Common Device Name
METAL ORTHODONTIC BRACKET
Manufacturer (Section D)
ORTHO ORGANIZERS, INC
1822 aston avenue
carlsbad CA 92008 7306
MDR Report Key8204894
Report Number2081322-2018-00003
Device Sequence Number1592951
Product Code EJF
UDI-Device Identifier00190707023287
UDI-Public00190707023287
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number424-922LN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2018
Initial Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight61